Alert archive / Iowa / River Flood Warnings in 2014

River Flood Warning 15, NWS Des Moines, IA

June 26, 2014Polk County, Iowa

NWS Des Moines, IA issued this river flood warning at Jun 26, 2014, 8:22 PM CDT for Polk County, Iowa. It took effect at Jun 27, 2014, 1:00 AM CDT. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Jun 26, 2014, 8:22 PM CDT (01:22 UTC)
In effect from
Jun 27, 2014, 1:00 AM CDT
Expired
Jun 28, 2014, 1:00 AM CDT
In force
24 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
Minor

County Polk County, IA

The radar

The Des Moines radar (KDMX), 19 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Raccoon River at Des Moines Fleur Dr (DEMI4). The gauge peaked at 12.19 ft at Jun 27, 2014, 9:00 PM CDT.

actionminormoderate101506/2706/2806/29
Action stage
8 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05484900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

702 
WGUS43 KDMX 270122
FLWDMX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
822 PM CDT THU JUN 26 2014

...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD 
WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...
RACCOON RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC153-280122-
/O.NEW.KDMX.FL.W.0015.140627T0600Z-140628T0600Z/
/DEMI4.1.ER.140627T0600Z.140627T0600Z.140627T0600Z.NO/
822 PM CDT THU JUN 26 2014

...FLOOD WARNING IN EFFECT UNTIL AFTER MIDNIGHT TONIGHT...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
  THE RACCOON RIVER AT DES MOINES FLEUR DR...OR FROM WALNUT CREEK...
  TO THE DES MOINES RIVER.
* UNTIL AFTER MIDNIGHT TONIGHT.
* AT  7:45 PM THURSDAY THE STAGE WAS 10.1 FEET...OR 1.9 FEET BELOW 
  FLOOD STAGE.
* FLOOD STAGE IS 12.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE AFTER MIDNIGHT TONIGHT.
* IMPACT...AT  12.0 FEET...GEORGE FLAGG PARKWAY IS CLOSED FROM PARK 
  AVENUE TO SOUTHWEST 30TH STREET.

&&

LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
      4157 9361                       

$$
1 follow-up statement
324 
WGUS83 KDMX 270959
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
459 AM CDT FRI JUN 27 2014

...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...RACCOON RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK
  
...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK
  
...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...CEDAR RIVER...WEST FORK DES MOINES RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK...EMMET...
  HUMBOLDT...PALO ALTO...POCAHONTAS
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC013-280959-
/O.CON.KDMX.FL.W.0010.000000T0000Z-140629T0000Z/
/CEDI4.3.ER.140619T1948Z.140622T1645Z.140628T0000Z.NO/
459 AM CDT FRI JUN 27 2014

...FLOOD WARNING REMAINS IN EFFECT UNTIL THIS EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR RIVER AT CEDAR FALLS...OR FROM THE WEST FORK CEDAR 
  RIVER...TO THE CEDAR FALLS-WATERLOO CITY LIMITS.
* UNTIL THIS EVENING.
* AT  3:45 AM FRIDAY THE STAGE WAS 88.7 FEET...OR 0.7 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 88.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE THIS EVENING.
* IMPACT...AT  88.8 FEET...WATER COVERS THE NORTH AND SOUTH LEGS OF 
  COTTAGE ROW ROAD SOUTH OF SNAG CREEK.

&&

LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
      4262 9241 4256 9238             

$$

IAC153-280958-
/O.EXT.KDMX.FL.W.0014.000000T0000Z-140630T0900Z/
/DESI4.1.ER.140626T2357Z.140627T0715Z.140629T0900Z.NO/
459 AM CDT FRI JUN 27 2014

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SUNDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT DES MOINES SE 6TH ST...OR FROM BELOW THE 
  CENTER STREET DAM...TO RUNNELLS.
* UNTIL EARLY SUNDAY MORNING.
* AT  4:00 AM FRIDAY THE STAGE WAS 25.2 FEET...OR 1.2 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE EARLY SUNDAY MORNING.
* IMPACT...AT  24.5 FEET...DEANS LAKE IS CLOSED.

&&

LAT...LON 4159 9356 4152 9333 4145 9333 4154 9356
      4159 9366 4159 9356             

$$

IAC063-280958-
/O.CON.KDMX.FL.W.0003.000000T0000Z-000000T0000Z/
/ESVI4.1.ER.140617T0730Z.140628T1800Z.000000T0000Z.NO/
459 AM CDT FRI JUN 27 2014

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE 
  IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD.
* UNTIL FURTHER NOTICE.
* AT  4:00 AM FRIDAY THE STAGE WAS 11.4 FEET...OR 3.4 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 12.2 FEET...OR 4.2 FEET ABOVE FLOOD STAGE...
  SATURDAY AFTERNOON. THEN BEGIN FALLING.
* IMPACT...AT  12.0 FEET...WATER AFFECTS THE LOW AREAS OF WEST 1ST 
  STREET SOUTH OF IOWA 9. RESIDENCES ON VALLEY DRIVE ALONG SCHOOL 
  CREEK ARE AFFECTED.

&&

LAT...LON 4326 9483 4350 9491 4350 9485 4326 9471
      4326 9483                       

$$

IAC147-151-280958-
/O.CON.KDMX.FL.W.0005.000000T0000Z-140704T0400Z/
/EMTI4.1.ER.140619T1936Z.140630T1800Z.140703T0400Z.NO/
459 AM CDT FRI JUN 27 2014

...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE WEDNESDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK DES MOINES RIVER AT EMMETSBURG...OR FROM NEAR 
  GRAETTINGER...TO CYLINDER CREEK NEAR WEST BEND.
* UNTIL LATE WEDNESDAY EVENING.
* AT  4:15 AM FRIDAY THE STAGE WAS 11.0 FEET...OR 0.0 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 12.0 FEET...OR 1.0 FEET ABOVE FLOOD STAGE...
  MONDAY AFTERNOON. GO BELOW FLOOD STAGE LATE WEDNESDAY EVENING.
* IMPACT...AT  12.0 FEET...WATER REACHES SECTIONS OF IOWA 4 SOUTH OF 
  EMMETSBURG. THE ROAD TO THE RENDERING PLANT IS CLOSED.

&&

LAT...LON 4309 9475 4326 9483 4326 9471 4294 9444
      4279 9444 4309 9475             

$$

IAC091-280958-
/O.CON.KDMX.FL.W.0004.000000T0000Z-140704T1200Z/
/HBTI4.2.ER.140618T1057Z.140622T1545Z.140703T1200Z.NR/
459 AM CDT FRI JUN 27 2014

...FLOOD WARNING REMAINS IN EFFECT UNTIL THURSDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK DES MOINES RIVER AT HUMBOLDT...OR FROM JOE REASONER 
  DAM...TO THE EAST FORK DES MOINES RIVER.
* UNTIL THURSDAY MORNING.
* AT  4:15 AM FRIDAY THE STAGE WAS 10.1 FEET...OR 0.1 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 10.4 FEET...OR 0.4 FEET ABOVE FLOOD STAGE...
  SATURDAY MORNING. GO BELOW FLOOD STAGE THURSDAY MORNING.
* IMPACT...AT  10.0 FEET...SANDBAGGING OCCURS AT THE WATER TREATMENT 
  PLANT.

&&

LAT...LON 4265 9416 4265 9424 4272 9428 4274 9423
      4272 9420 4265 9416             

$$

IAC153-271029-
/O.CAN.KDMX.FL.W.0015.000000T0000Z-140628T0600Z/
/DEMI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
459 AM CDT FRI JUN 27 2014

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE RACCOON RIVER AT DES MOINES FLEUR DR...OR FROM WALNUT CREEK...
  TO THE DES MOINES RIVER.
* AT  3:45 AM FRIDAY THE STAGE WAS 11.3 FEET...OR 0.7 FEET BELOW 
  FLOOD STAGE.
* FORECAST...CRESTED BELOW FLOOD STAGE AT 11.6 FEET. FALL TO 10.9 
  FEET SATURDAY MORNING.
* IMPACT...AT   9.0 FEET...THE STORM VALVE IS CLOSED AT SOUTHWEST 
  28TH STREET AND GARDEN ROAD.

&&

LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
      4157 9361                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jun 26, 7:05 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 26, 7:05 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
705 PM CDT THU JUN 26 2014

.SHORT TERM /TONIGHT/...
ISSUED AT 322 PM CDT THU JUN 26 2014

WE HAVE SEEN SCATTERED THUNDERSTORMS ACROSS THE AREA TODAY WITH
NO REAL SEVERE WEATHER BUT PRODUCING LOCALLY HEAVY RAINFALL AND
ISOLATED FLASH FLOODING. RAINFALL RATES HAVE BEEN VERY EFFICIENT
IN THE HEAVIER CORES. NEBULOUS FORCING LOOKS TO PERSIST TONIGHT
WITH ABUNDANT MOISTURE AND SUFFICIENT INSTABILITY TO PERMIT
SCATTERED STORMS TO CONTINUE...PROBABLY WITH SOME LULLS THEN
FLARING UP AGAIN. GIVEN THE NEAR IMPOSSIBILITY OF PINNING DOWN
LOCATIONS AND TIMING OF STORMS...HAVE OPTED FOR WIDESPREAD 30 TO
40 POPS AND SCATTERED THUNDERSTORM WORDING ESSENTIALLY AREA WIDE
THROUGH THE NIGHT. EXPECT SEVERE WEATHER THREAT TO BE MINIMAL
AGAIN...BUT WITH LOCALIZED HEAVY RAIN/FLOODING THREAT PERSISTING.
OTHER FORECAST FIELDS STRAIGHTFORWARD...WITH LOWS MAINLY IN THE
MID 60S AND MODEST SOUTH SOUTHEAST BREEZES.

.LONG TERM /FRIDAY THROUGH THURSDAY/...
ISSUED AT 322 PM CDT THU JUN 26 2014

MINIMAL TIME SPENT ON LONG TERM DUE TO HYDRO /FLASH FLOOD/ OPS
TODAY. MAINLY MINOR TWEAKS MADE TO THE LONG TERM FORECAST. STILL
THINKING THAT THE BEST OPPORTUNITY FOR ORGANIZED THUNDERSTORM
ACTIVITY WITH HEAVY RAINFALL AND POSSIBLE SVR WOULD BE THIS
WEEKEND. PWATS WILL CONTINUE TO BE HIGH THIS WEEKEND. UPPER LEVEL
TROF MOVING OVER THE NORTH CENTRAL U.S. WILL HELP PROVIDE FORCING
FOR THE CONVECTION. BEST THETA-E ADVECTION OCCURS SUNDAY NIGHT.
MODELS CONTINUE TO ADVERTISE AN MCS MOVING FROM NW TO SE ACROSS
THE CWA DURING THE NIGHT...PUSHING THE SFC BOUNDARY SOUTH WITH IT
AND RESULTING IN LOWER CHANCES OF TSRA ON MONDAY. HIGH PRESSURE
WILL FILL IN BEHIND THE FRONT FOR EARLY NEXT WEEK AND BRING A
BRIEF DRY PERIOD TO THE REGION.

&&

.AVIATION...27/00Z
ISSUED AT 705 PM CDT THU JUN 26 2014

VFR CONDITIONS ARE IN PLACE ACROSS MUCH OF THE STATE ALTHOUGH
LOCALLY DEGRADED NEAR STRONGER THUNDERSTORMS. CONVECTION HAS
SHOWN LITTLE PREDICTABILITY HOWEVER SO HAVE ONLY ACCOUNTED FOR
PRECIP TRENDS IN THE FIRST 10 HOURS OF THE FORECAST TO VARIED
DEGREES DEPENDING ON CONFIDENCE. CONVECTION IS POSSIBLE THROUGH
THE ENTIRE PERIOD INTO FRI...BUT WILL ADDRESS THAT ONCE CONFIDENCE
INCREASE. MAY ALSO SEE MVFR FOG DEVELOP EARLY FRI
MORNING...ESPECIALLY NEAR AREAS THAT HAVE SEEN APPRECIABLE RAIN.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...LEE
LONG TERM...ZOGG
AVIATION...SMALL
Hazardous weather outlook, Jun 26, 5:00 AM CDT, 15 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
500 AM CDT THU JUN 26 2014

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-271100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
500 AM CDT THU JUN 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

FLOOD WARNINGS ARE IN EFFECT FOR SOME RIVER BASINS. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

SCATTERED THUNDERSTORMS WITH BRIEF PERIODS OF HEAVY RAINFALL ARE
EXPECTED. SEVERE WEATHER IS NOT LIKELY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE EACH DAY FRIDAY INTO MONDAY.
THERE IS LITTLE RISK OF SEVERE WEATHER BEFORE SATURDAY AFTERNOON.
SEVERE STORMS ARE POSSIBLE SATURDAY NIGHT AND AGAIN SUNDAY NIGHT.
HEAVY RAINFALL IS QUITE POSSIBLE THROUGH THE PERIOD BUT SPECIFIC
THREATS WILL BE BETTER DEFINED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY BUT MAY BE NEEDED AT
TIMES THIS WEEKEND.

In the hours before

Local storm report, Jun 26, 4:43 PM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
443 PM CDT THU JUN 26 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HEAVY RAIN       2 ENE WAUKEE            41.61N 93.83W
06/26/2014  E5.75 INCH       DALLAS             IA   BROADCAST MEDIA

            5.75 INCHES AT HICKMAN AND NW 156TH.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 26, 4:45 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
445 PM CDT THU JUN 26 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HEAVY RAIN       2 E WAUKEE              41.61N 93.83W
06/26/2014  E4.30 INCH       DALLAS             IA   BROADCAST MEDIA

            4.30 INCHES AT 152ND AND ROSEWOOD

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 26, 4:51 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
451 PM CDT THU JUN 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HEAVY RAIN       WAUKEE                  41.61N 93.86W
06/26/2014  M3.60 INCH       DALLAS             IA   PUBLIC

            STORM TOTAL RAINFALL

&&

AWB
Local storm report, Jun 26, 5:18 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
518 PM CDT THU JUN 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HEAVY RAIN       3 SW CLIVE              41.58N 93.80W
06/26/2014  M2.17 INCH       DALLAS             IA   NWS EMPLOYEE

            STORM TOTAL

&&

AWB
Local storm report, Jun 26, 5:50 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
550 PM CDT THU JUN 26 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HEAVY RAIN       1 E CLIVE               41.61N 93.75W
06/26/2014  M1.95 INCH       POLK               IA   NWS EMPLOYEE

0500 PM     HEAVY RAIN       3 SW CLIVE              41.58N 93.80W
06/26/2014  M2.17 INCH       DALLAS             IA   NWS EMPLOYEE

            STORM TOTAL

0445 PM     HEAVY RAIN       WAUKEE                  41.61N 93.86W
06/26/2014  M3.60 INCH       DALLAS             IA   PUBLIC

            STORM TOTAL RAINFALL

0407 PM     HEAVY RAIN       1 ENE DALLAS CENTER     41.69N 93.97W
06/26/2014  M3.03 INCH       DALLAS             IA   TRAINED SPOTTER

            EVENT TOTAL RAINFALL SO FAR.

0400 PM     HEAVY RAIN       2 ENE WAUKEE            41.61N 93.83W
06/26/2014  E5.75 INCH       DALLAS             IA   BROADCAST MEDIA

            5.75 INCHES AT HICKMAN AND NW 156TH.

0400 PM     HEAVY RAIN       2 E WAUKEE              41.61N 93.83W
06/26/2014  E4.30 INCH       DALLAS             IA   BROADCAST MEDIA

            4.30 INCHES AT 152ND AND ROSEWOOD

0319 PM     HEAVY RAIN       2 S GRIMES              41.64N 93.79W
06/26/2014  E6.50 INCH       POLK               IA   PUBLIC

            UNKNOWN IF REPORT IS A 24 HOUR TOTAL OR
            EVENT TOTAL SINCE MID MORNING. REPORTED VIA
            SOCIAL MEDIA AND RELAYED BY WHO TV.

0255 PM     HAIL             INDIANOLA               41.36N 93.57W
06/26/2014  E0.88 INCH       WARREN             IA   TRAINED SPOTTER

0250 PM     HEAVY RAIN       ANKENY                  41.72N 93.61W
06/26/2014  M4.80 INCH       POLK               IA   PUBLIC

            REPORTED VIA SOCIAL MEDIA. TOTAL SINCE MID
            MORNING. 5.7 INCHES TOTAL FOR THE LAST 24
            HOURS.

0245 PM     HEAVY RAIN       2 SE WAUKEE             41.59N 93.84W
06/26/2014  M4.30 INCH       DALLAS             IA   PUBLIC

            REPORTED VIA SOCIAL MEDIA.

0240 PM     HEAVY RAIN       2 ESE WAUKEE            41.59N 93.83W
06/26/2014  M4.00 INCH       DALLAS             IA   TRAINED SPOTTER

            SINCE 10AM. SENT VIA SOCIAL MEDIA.

0239 PM     FLASH FLOOD      3 NNE WAUKEE            41.64N 93.83W
06/26/2014                   DALLAS             IA   NWS EMPLOYEE

            6 TO 9 INCHES OF WATER FLOWING ACROSS 156TH
            STREET IN URBANDALE. ABOUT 100-200 FEET OF
            ROAD IMPACTED.

0235 PM     FLASH FLOOD      2 SSW WAUKEE            41.58N 93.88W
06/26/2014                   DALLAS             IA   LAW ENFORCEMENT

            SUGAR CREEK OUT OF ITS BANKS AND FLOODING
            ASHWORTH ROAD. ROAD IS NOW CLOSED.

0234 PM     HEAVY RAIN       3 ESE ADEL              41.60N 93.98W
06/26/2014  E3.80 INCH       DALLAS             IA   PUBLIC

0225 PM     HEAVY RAIN       3 NE WAUKEE             41.65N 93.82W
06/26/2014  M4.65 INCH       DALLAS             IA   MESONET

            EVENT TOTAL STARTING AT 10AM.

0220 PM     HEAVY RAIN       GRIMES                  41.66N 93.79W
06/26/2014  M2.90 INCH       POLK               IA   PUBLIC

            DAILY TOTAL. LITTLE BEAVER CREEK AT BANKFUL.
            REPORTED VIA SOCIAL MEDIA.

0215 PM     HEAVY RAIN       2 W JOHNSTON            41.69N 93.74W
06/26/2014  M3.03 INCH       POLK               IA   MESONET

            DAILY TOTAL. 2.24 IN SIX HOURS.

0200 PM     HEAVY RAIN       DALLAS CENTER           41.68N 93.98W
06/26/2014  M2.75 INCH       DALLAS             IA   PUBLIC

            REPORTED SOCIAL MEDIA.

0157 PM     HEAVY RAIN       1 NNW WAUKEE            41.62N 93.87W
06/26/2014  E3.00 INCH       DALLAS             IA   NWS EMPLOYEE

            2.75 TO 3.00 INCHES OF RAIN SO FAR TODAY

0140 PM     HEAVY RAIN       1 NE WINDSOR HEIGHTS    41.61N 93.70W
06/26/2014  E3.20 INCH       POLK               IA   PUBLIC

            TOTAL FOR THE DAY.

0130 PM     HEAVY RAIN       2 NE GRIMES             41.68N 93.75W
06/26/2014  M2.46 INCH       POLK               IA   NWS EMPLOYEE

            DAILY TOTAL. 1.38 INCHES SINCE 7AM

0115 PM     HEAVY RAIN       4 SSW WOODWARD          41.80N 93.94W
06/26/2014  M2.22 INCH       DALLAS             IA   PUBLIC

            TOTAL RAINFALL FOR THE EVENT. 1.29 INCHES IN
            AN HOUR.

0112 PM     HAIL             ADEL                    41.61N 94.03W
06/26/2014  E1.00 INCH       DALLAS             IA   EMERGENCY MNGR

            DIME TO QUARTER SIZED HAIL. HEAVY RAIN.

1211 PM     HEAVY RAIN       1 NE WINDSOR HEIGHTS    41.61N 93.69W
06/26/2014  M1.95 INCH       POLK               IA   PUBLIC

            SINCE 8AM

1200 PM     HEAVY RAIN       MONTEZUMA               41.58N 92.53W
06/26/2014  M4.70 INCH       POWESHIEK          IA   PUBLIC

            TOTAL FOR TODAY SO FAR. REPORTED VIA SOCIAL
            MEDIA.

1200 PM     HEAVY RAIN       WAUKEE                  41.61N 93.86W
06/26/2014  E2.00 INCH       DALLAS             IA   PUBLIC

            REPORTED IN SOCIAL MEDIA. FELL IN ABOUT AN
            HOUR.

1200 PM     HEAVY RAIN       2 NE WAUKEE             41.63N 93.83W
06/26/2014  U0.00 INCH       DALLAS             IA   PUBLIC

            6 TO 9 INCHES OF WATER FLOWING ACROSS 156TH
            STREET IN URBANDALE. ABOUT 100-200 FEET OF
            ROAD IMPACTED.

&&

IRIS SYSTEM
Special weather statement, Jun 26, 6:36 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
636 PM CDT THU JUN 26 2014

IAZ045-057-070-270030-
AUDUBON IA-CASS IA-CARROLL IA-
636 PM CDT THU JUN 26 2014

...THUNDERSTORMS CAPABLE OF HEAVY RAINFALL...

AT 634 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTH OF IRWIN TO 3
MILES SOUTH OF WALNUT...AND MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

AROUND ONE INCH OF RAIN WILL BE POSSIBLE WITH THESE STORMS...THOUGH
ISOLATED HIGHER AMOUNTS WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
ATLANTIC...AUDUBON...MANNING...ANITA...EXIRA...ELK HORN...
TEMPLETON...KIMBALLTON...DEDHAM...BRAYTON...MARNE...WIOTA...GRAY...
LAKE ANITA STATE PARK...AUDUBON COUNTY AIRPORT...ATLANTIC MUNICIPAL
AIRPORT...MANNING MUNICIPAL AIRPORT AND ANITA MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
PONDING OF WATER ON ROADS...INTERSECTIONS...AND OTHER LOW-LYING
AREAS. TURN AROUND...DO NOT DROWN.

&&

LAT...LON 4151 9504 4160 9504 4160 9509 4192 9509
      4197 9478 4135 9477 4133 9515 4150 9516
TIME...MOT...LOC 2334Z 245DEG 21KT 4186 9522 4143 9523

AWB

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 1:32 PM CDTSevere Thunderstorm WarningDMXTama43 min

Nearby

River Flood Warnings in Iowa, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.